Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 244, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Jul 11, 2011, 7:17 PM EDT for 5 counties in Kentucky. It was in force for 43 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 11, 2011, 7:17 PM EDT (23:17 UTC)
- Expired
- Jul 11, 2011, 8:00 PM EDT
- In force
- 43 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Elliott County, KY, Johnson County, KY, Magoffin County, KY, Martin County, KY, Morgan County, KY
The radar
The Jackson,KY radar (KJKL), 63 km from the middle of the area, began a volume at 23:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 11, 7:17 PM EDT | TSTM WND DMG | 2 Ese Sandy Hook, KY | TREE WAS BLOWN DOWN ALONG ROUTE 32. |
| Jul 11, 7:38 PM EDT | TSTM WND DMG | 2 S Kerz, KY | LARGE LIMBS DOWN ALONG HIGHWAY 201 NEAR SITKA |
| Jul 11, 7:40 PM EDT | TSTM WND DMG | Thelma, KY | A COUPLE OF LARGE LIMBS WERE REPORTED TO HAVE BEEN BLOWN DOWN. |
| Jul 11, 7:42 PM EDT | TSTM WND DMG | 2 Ne Hargis, KY | TREES WERE BLOWN OVER AND KNOCKED DOWN A POWER LINE. |
| Jul 11, 7:52 PM EDT | TSTM WND DMG | 4 Ne Salyersville, KY | TREE WAS BLOWN DOWN ALONG ROUTE 40. |
| Jul 11, 7:55 PM EDT | TSTM WND DMG | 1 E Salyersville, KY | PORTION OF ROOF WAS BLOWN OFF OF A MOBILE HOME. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.3 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 95 J/kg
- Mixed-layer CIN
- -371 J/kg
- Mixed-layer LCL
- 1367 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 133 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
357
WUUS53 KJKL 112317
SVRJKL
KYC063-115-153-159-175-120000-
/O.NEW.KJKL.SV.W.0244.110711T2317Z-110712T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
717 PM EDT MON JUL 11 2011
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN ELLIOTT COUNTY IN EAST CENTRAL KENTUCKY...
JOHNSON COUNTY IN NORTHEAST KENTUCKY...
NORTH CENTRAL MAGOFFIN COUNTY IN SOUTHEAST KENTUCKY...
NORTHERN MARTIN COUNTY IN NORTHEAST KENTUCKY...
EAST CENTRAL MORGAN COUNTY IN SOUTHEAST KENTUCKY...
* UNTIL 800 PM EDT
* AT 717 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR CULVER...OR 7 MILES EAST OF
SANDY HOOK...AND MOVING SOUTHEAST AT 35 MPH. PENNY SIZE HAIL MAY
ALSO ACCOMPANY THESE DAMAGING WINDS.
* LOCATIONS IMPACTED INCLUDE...
SALYERSVILLE...PAINTSVILLE...INEZ...CROCKETT...MOON...JEPTHA...
KEATON...GILLEM BRANCH...RELIEF...DINGUS...MIMA...BARNROCK...
SILVERHILL...REDBUSH...OPHIR...ELNA...WINIFRED...FLATGAP...MARY AND
GRAYFOX.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3812 8289 3801 8302 3797 8300 3801 8294
3797 8282 3792 8274 3789 8262 3795 8259
3797 8254 3788 8242 3784 8241 3770 8305
3813 8315 3819 8299 3819 8292
TIME...MOT...LOC 2318Z 336DEG 28KT 3808 8299
WIND...HAIL 60MPH 0.75IN
$$
GEOGERIAN3 follow-up statements
079
WWUS53 KJKL 112334
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
734 PM EDT MON JUL 11 2011
KYC063-115-153-159-175-120000-
/O.CON.KJKL.SV.W.0244.000000T0000Z-110712T0000Z/
ELLIOTT KY-MORGAN KY-JOHNSON KY-MARTIN KY-MAGOFFIN KY-
734 PM EDT MON JUL 11 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
MAGOFFIN...NORTHERN MARTIN...JOHNSON...EAST CENTRAL MORGAN AND
SOUTHEASTERN ELLIOTT COUNTIES UNTIL 800 PM EDT...
AT 729 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED NEAR KEATON...OR 11 MILES SOUTHEAST
OF SANDY HOOK...MOVING SOUTHEAST AT 30 MPH. PENNY SIZE HAIL MAY ALSO
ACCOMPANY THESE DAMAGING WINDS.
LOCATIONS IMPACTED INCLUDE...
PAINTSVILLE...INEZ...BARNROCK...SILVERHILL...REDBUSH...OPHIR...
ELNA...WINIFRED...FLATGAP...MARY...GRAYFOX...EVER...LACEY...
CHANDLERVILLE...SIP...MINEFORK...WIN...QUOD...KERZ AND COON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 3813 8299 3814 8292 3812 8289 3801 8302
3797 8300 3801 8294 3797 8282 3792 8274
3789 8262 3795 8259 3797 8254 3788 8242
3784 8241 3770 8305 3808 8314
TIME...MOT...LOC 2334Z 336DEG 28KT 3796 8293
WIND...HAIL 60MPH 0.75IN
$$
GEOGERIAN609
WWUS53 KJKL 112350
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
750 PM EDT MON JUL 11 2011
KYC063-120000-
/O.CAN.KJKL.SV.W.0244.000000T0000Z-110712T0000Z/
ELLIOTT KY-
750 PM EDT MON JUL 11 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ELLIOTT COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3784 8241 3770 8305 3782 8308 3785 8305
3784 8308 3790 8294 3785 8303 3795 8279
3792 8274 3789 8262 3795 8259 3797 8254
3788 8242
TIME...MOT...LOC 2350Z 336DEG 28KT 3783 8292
$$
KYC115-153-159-175-120000-
/O.CON.KJKL.SV.W.0244.000000T0000Z-110712T0000Z/
MORGAN KY-JOHNSON KY-MARTIN KY-MAGOFFIN KY-
750 PM EDT MON JUL 11 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
MAGOFFIN...NORTHERN MARTIN...JOHNSON AND EXTREME EAST CENTRAL MORGAN
COUNTIES UNTIL 800 PM EDT...
AT 747 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED NEAR HARGIS...OR 7 MILES WEST OF
PAINTSVILLE...MOVING SOUTHEAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
PAINTSVILLE...INEZ...FALCON...OIL SPRINGS...BARNETTS CREEK...
STRINGTOWN...CHESTNUT...BAKER...STAFFORDSVILLE...JOB...HAMMOND...
WHITEHOUSE...RIVER...TUTOR KEY...MILO...MASHFORK...BALLOT...
OFFUTT...WELLS AND THEALKA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 3784 8241 3770 8305 3782 8308 3785 8305
3784 8308 3790 8294 3785 8303 3795 8279
3792 8274 3789 8262 3795 8259 3797 8254
3788 8242
TIME...MOT...LOC 2350Z 336DEG 28KT 3783 8292
WIND...HAIL 60MPH 0.75IN
$$
GEOGERIAN273
WWUS53 KJKL 120001
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
801 PM EDT MON JUL 11 2011
KYC115-153-159-175-120011-
/O.EXP.KJKL.SV.W.0244.000000T0000Z-110712T0000Z/
MORGAN KY-JOHNSON KY-MARTIN KY-MAGOFFIN KY-
801 PM EDT MON JUL 11 2011
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MAGOFFIN...NORTHERN
MARTIN...JOHNSON AND EXTREME EAST CENTRAL MORGAN COUNTIES HAS
EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA...HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3784 8241 3770 8305 3782 8308 3785 8305
3784 8308 3790 8294 3785 8303 3795 8279
3792 8274 3789 8262 3795 8259 3797 8254
3788 8242
TIME...MOT...LOC 2350Z 336DEG 28KT 3783 8292
$$
GEOGERIANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 6:54 PM EDT, 23 minutes earlier.
Area forecast discussion, Jul 11, 6:54 PM EDT, 23 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 654 PM EDT MON JUL 11 2011 .SHORT TERM...UPDATED MESOSCALE UPDATE... GRADUALLY WEAKENING COMPLEX OF THUNDERSTORMS LOOKS TO BRUSH FAR EASTERN KENTUCKY OVER THE NEXT HOUR. HAVE INCREASED POPS TO LIKELY FOR THE EASTERN THIRD OF MARTIN AND PIKE COUNTIES THROUGH EARLY THIS EVENING...AND THEN HAVE A FAIRLY SHARP GRADIENT BACK TO THE SOUTHWEST TO SLIGHT POP TO ACCOUNT FOR ANY OUTFLOW POTENTIAL. THE MOST ROBUST THUNDERSTORM IS HANGING ON THE WESTERN FLANK OF THE COMPLEX...CURRENTLY HAMMERING CARTER COUNTY. WILL HAVE TO WATCH THIS PARTICULAR STORM AS IT APPEARS TO BE TRYING TO BUILD MORE TOWARDS THE SOUTH...WHERE ABUNDANT INSTABILITY IS AVAILABLE. THE PREVIOUS SHORT TERM FORECAST DISCUSSION FOLLOWS... /TONIGHT THROUGH WEDNESDAY/ WE HAVE A HOT...MUGGY AND UNSTABLE AIR MASS WITH AN MCV TRACKING THRU THE NRN HALF OF OHIO. THIS MCV SHOULD MISS ERN KY BUT OUTFLOW FROM THE PASSAGE MAY TRIGGER SOME ACTIVITY. WILL CONTINUE TO CARRY SLIGHT CHANCE POPS THIS AFTERNOON BUT THE CAPPING FROM THE SFC HIGH HAS HELD CONVECTION IN CHECK TO THIS POINT. EXPECTING THE TROF TO DROP THRU THE AREA LATE TUE NITE AND EARLY WED. THIS SHOULD PROMPT WIDESPREAD PRECIPITATION SOME OF WHICH COULD BECOME SEVERE AS THE CAP IS ERODED AND LOW LEVEL LIFT IS ENHANCED. TEMPERATURES WIL BE THE PRIMARY THREAT FOR THIS SHORT TERM FCST AS WE HAVE A HEAT ADVISORY IN PLACE AND WILL EXTEND THAT ADVISORY THROUGH 8 PM TUE. OVERNIGHT HEAT INDEX WILL NOT DROP BELOW THE MID 70S TONIGHT AND WILL SHOOT UP TO THE LOW 100S TUE AFTERNOON. THE PASSAGE OF THE TROF WILL FINALLY HOLD THE TEMPS IN CHECK WITH SOME DRIER AIR IN PLACE WED AFTERNOON AND HEAT INDEX VALUES ONLY RISING INTO THE LOWER 90S. .LONG TERM.../WEDNESDAY NIGHT THROUGH MONDAY/ THE GFS AND ECMWF MODELS ARE BOTH ADVERTISING A BROAD AREA OF HIGH PRESSURE OVER THE GREAT LAKES TO BEGIN THE PERIOD ON THURSDAY. THIS AREA OF HIGH PRESSURE IS PROGGED BY BOTH MODELS TO DRIFT SLOWLY EAST INTO THE WEEKEND...PAVING THE WAY FOR SERIES OF SHORT WAVES THAT WILL MOVE ACROSS THE OHIO AND TENNESSEE VALLEY REGIONS ON NORTHWEST FLOW ALOFT FROM SATURDAY ONWARD. THURSDAY AND FRIDAY WILL REMAIN DRY UNDER THE INFLUENCE OF THE AFOREMENTIONED HIGH PRESSURE. THE INHERITED FORECAST WAS IN PRETTY GOOD SHAPE REGARDING THIS. THE GFS AND ECMWF ARE DIFFERING SOMEWHAT IN THEIR HANDLING OF THE TIMING AND AREAL COVERAGE OF PRECIPITATION THROUGH THE EXTENDED. THE EXTENDED MODELS ARE IN MORE DISAGREEMENT REGARDING THE TIMING OF PRECIPITATION FORMATION EACH DAY...WITH BOTH THE GFS AND ECMWF TRYING TO PRODUCE SCATTERED SHOWERS AND STORMS DURING THE OVERNIGHT PERIODS. THAT BEING SAID...WENT PRETTY CLOSE TO THE INHERITED FORECAST...GOING WITH LOWER PRECIP CHANCES FRIDAY SATURDAY AND SUNDAY NIGHT...AND DIURNAL PEAKS IN ACTIVITY BETWEEN 15 AND 22Z EACH DAY...PARTICULARLY SATURDAY AND SUNDAY...COINCIDING WITH THE PASSAGE OF THE AFOREMENTIONED SHORTWAVES AND PEAK HEATING AND INSTABILITY. THE GOOD NEWS IS...THE LATEST MODEL SOUNDINGS ARE NOT ADVERTISING NEARLY AS MUCH INSTABILITY AS PREVIOUS RUNS...WITH CAPE VALUES AROUND 2000 J/KG DURING THE DAY TIME PERIODS...AND LIFTED INDICES AROUND MINUS 3...WHICH IS MUCH LESS IMPRESSIVE THAN YESTERDAYS MODEL DATA WAS SUGGESTING. ALL IN ALL THE THREAT OF SEVERE WEATHER THIS WEEKEND SHOULD BE MINIMAL WITH LACK OF A PERSISTENT STRONG SURFACE TRIGGER AND COOL DRY AIR ALOFT. ALSO MADE ADJUSTMENTS TO THE CLOUD COVER FORECAST FOR DAYS 4-7...GOING WITH GENERALLY HIGHER CLOUD COVER AREA WIDE IN ASSOCIATION WITH THE PASSING SHORTWAVES AND DEBRIS LEFT OVER FROM AFTERNOON AND EVENING STORMS. THE TEMPERATURE FORECAST WAS MORE OF THE SAME. ADJUSTED THE DAY TIME HIGHS TOWARD THE COOLER HCP GUIDANCE...STAYING BELOW THE WARMER MEXMOS NUMBERS. THE MEX TEMPERATURES DID LOOK MUCH MORE REASONABLE THAN THEY HAVE IN THE PREVIOUS SEVERAL WEEKS...BUT CONSIDERING THERE WILL BE PERSISTENT CLOUD COVER AND RAIN CHANCES DURING MOST OF THE EXTENDED PERIOD...DECIDE TO STAY AT LEAST A COUPLE OF DEGREES COOLER THAN THE MOS NUMBERS ACROSS THE BOARD. OVERNIGHT LOWS WILL STILL ONLY DROP INTO THE UPPER 60S ACROSS THE AREA...AND WITH DEWPOINTS REMAINING IN THE SAME RANGE EACH DAY...THE HEAT WILL REMAIN OPPRESSIVE OVER THE WEEKEND. && .AVIATION.../18Z TO 18Z/ HAVE INSERTED VCTS FOR ALL TAFS FOR THIS AFTERNOON. WITH ALL OF THE INSTABILITY...SOME OF THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE WITH WIND GUSTS BEING THE MAIN THREAT. THE VCTS IN THE FORECAST IS TO COVER ANYTHING THAT MIGHT BUILD FROM THE HEATING TODAY. THESE STORMS WOULD BE MORE ISOLATED. HIGH MOISTURE CONTENT OF THE AIR MASS WILL PROMOTE ANOTHER ROUND OF FOG FOR TUE MORNING. HAVE NOT GONE AS LOW AS FIRST ESTIMATES WITH ONLY LOZ GOING BELOW LANDING MINIMUMS THIS MORNING. TUE MORNING COULD SEE BOTH LOZ/SME BELOW MINIMUMS BUT WITH LOW CONFIDENCE CURRENTLY WILL LET FUTURE FORECASTERS MAKE THAT DETERMINATION. && .JKL WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 8 PM EDT TUESDAY FOR KYZ044-050>052-058>060- 068-069-079-080-083>088-104-106>120. && MESOSCALE...GEOGERIAN SHORT TERM...DUSTY LONG TERM....AR AVIATION...DUSTY
Hazardous weather outlook, Jul 11, 4:04 PM EDT, 3 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 404 PM EDT MON JUL 11 2011 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-122315- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO... PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE... CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON... HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG... INEZ...PIKEVILLE 404 PM EDT MON JUL 11 2011 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. HEAT INDEX VALUES BETWEEN 100 AND 105 THIS AFTERNOON WILL CREATE DANGEROUS HEAT STRESS CONDITIONS THIS AFTERNOON. HEAT INDEX VALUES WILL NOT DROP BELOW THE MID 70S OVERNIGHT... GIVING LITTLE TO NO RELIEF FROM THE OPPRESSIVE HEAT. REFER TO THE HEAT ADVISORY... SDFNPWJKL...FOR ADDITIONAL DETAILS. ISOLATED THUNDERSTORMS ARE POSSIBLE OVERNIGHT. ONE OR TWO STORMS MAY BE CAPABLE OF PRODUCING STRONG WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY. HEAT ADVISORY CONDITIONS ARE ONCE AGAIN EXPECTED TUESDAY WITH VALUES RISING INTO THE LOWER 100S IN THE AFTERNOON. THUNDERSTORMS ARE POSSIBLE FROM TUESDAY AFTERNOON THROUGH WEDNESDAY EVENING. BOTH DAYS...THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TO FORM WITH STRONG WINDS BEING THE MAIN THREAT. THESE STORMS MAY ALSO PRODUCE HEAVY RAINFALL AND RESULT IN LOCALIZED HIGH WATER WITH DITCHES AND LOW WATER CROSSING RUNNING FULL. THUNDERSTORMS WILL ALSO BE POSSIBLE ON FRIDAY THROUGH MONDAY... MAINLY IN THE AFTERNOON AND EARLY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION IS NOT ANTICIPATED. DUSTY
In the hours before
Special weather statement, Jul 11, 7:06 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 706 PM EDT MON JUL 11 2011 KYZ104-112330- ELLIOTT- 706 PM EDT MON JUL 11 2011 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTY THROUGH 730 PM EDT MONDAY EVENING... EASTERN ELLIOTT. AT 706 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR BRUIN...OR 10 MILES NORTHEAST OF SANDY HOOK...MOVING SOUTHEAST AT 50 MPH. RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO 2 INCHES PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...NEARLY CONTINUOUS LIGHTNING AND SMALL HAIL IN THESE AREAS. THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS. MOTORISTS ARE URGED TO DRIVE CAREFULLY. GEOGERIAN
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 12:56 PM EDT | Heat Advisory | JKL | Bath, Bell, Breathitt, Clay, Elliott, Estill and 27 more | 29 hr |
| Jul 11, 7:47 PM EDT | Severe Thunderstorm Warning | JKL | Floyd, Johnson, Magoffin, Martin, Pike | 28 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.